8 doctors weighed in:

Can an overdose caused by taking to much Coumadin (warfarin) cause some kidney damage?

8 doctors weighed in
Dr. Jared Fialkow
Internal Medicine - Nephrology & Dialysis
5 doctors agree

In brief: Rarely

The biggest problem with an overdose of Coumadin (warfarin) is the blood being too thin and you being at high risk for bleeding.
There are a few cases (rarely) where patients have had hemorrhage (bleeding) in their kidneys from high Coumadin (warfarin) levels causing kidney damage.

In brief: Rarely

The biggest problem with an overdose of Coumadin (warfarin) is the blood being too thin and you being at high risk for bleeding.
There are a few cases (rarely) where patients have had hemorrhage (bleeding) in their kidneys from high Coumadin (warfarin) levels causing kidney damage.
Dr. Jared Fialkow
Dr. Jared Fialkow
Thank
Dr. Steve Kagan
Surgery - Vascular
1 doctor agrees

In brief: Not directly

Warfarin (generic name for coumadin) works by affecting the production of proteins in the liver. Overdosage can lead to bleeding - I am not aware of any direct renal toxicity of warfarin but would recommend doing some research online.

In brief: Not directly

Warfarin (generic name for coumadin) works by affecting the production of proteins in the liver. Overdosage can lead to bleeding - I am not aware of any direct renal toxicity of warfarin but would recommend doing some research online.
Dr. Steve Kagan
Dr. Steve Kagan
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
12 years in practice
508K people helped
Continue
108,000 doctors available
Read more answers from doctors